# SDR CA101008004

- Difficulty date: July 9, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,711 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 6120 · Propeller Controlling System
- Part: Control Cable
- Part number: 120A6121
- Condition: Chafed
- Location: Propeller
- Part time: 2,044 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ON A PRE START CHECK, THE PILOT NOTED THE PROP LEVER NOT FUNCTIONING PROPERLY.  THE CABLES ARE KNOWN BY MX TO START CHAFING AND BINDING INTERNALLY JUST FWD OF THE PROP CONTROL LEVER CABLE HSG ATTACH POINT TO THE ACFT STRUCTURE.  SOME CABLE HSG ARE SECURED IN THE CENTER CONSOLE AREA AT AN ANGLE WHICH ACCELERATES THE WEAR OF THE INTERNAL WIRE WITHIN THE CABLE HSG.  THE WEAR CAN DETERIORATE TO A POINT WHERE THE CABLE BEGINS TO BECOME MORE DIFFICULT TO MOVE.  WITH EXPERIENCE, MX WILL KNOW WHEN TO REPLACE THE CABLE PRIOR TO FAILURE.
